Alert archive / Massachusetts / Special Weather Statements in 2011
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Jun 23, 2011, 5:48 PM EDT for Nantucket County, Massachusetts. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2011, 5:48 PM EDT (21:48 UTC)
- Expired
- Jun 23, 2011, 6:45 PM EDT
- In force
- 57 min
- Issued by
- NWS Boston/Norton, MA
County Nantucket County, MA
The radar
The Boston radar (KBOX), 113 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 9.8 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 508 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
969
WWUS81 KBOX 232148
SPSBOX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
548 PM EDT THU JUN 23 2011
MAZ024-232245-
NANTUCKET MA-
548 PM EDT THU JUN 23 2011
AT 546 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL 11 MILES SOUTHWEST OF NANTUCKET...MOVING NORTHEAST
AT 35 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...NANTUCKET.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.
THIS STORM WAS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW! IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES AND BALL FIELDS.
&&
LAT...LON 4123 7001 4124 7012 4130 7028 4131 7025
4129 7023 4130 7019 4131 7008 4135 7003
4137 7003 4139 7006 4140 7005 4137 7001
4128 6995 4126 6995
$$
DOODYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jun 23, 4:24 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 23, 4:24 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 424 PM EDT THU JUN 23 2011 .SYNOPSIS... A STALLED FRONT WILL REMAIN SOUTH OF NEW ENGLAND THROUGH FRIDAY GRADUALLY LIFTING NORTH EARLY SATURDAY. A COLD FRONT WILL MOVE ACROSS THE AREA SATURDAY NIGHT ALONG AND AHEAD OF WHICH SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. HIGH PRESSURE WILL BE IN CONTROL SUNDAY AND MONDAY WITH MORE SEASONABLE WEATHER...WHILE ANOTHER WET-WEATHER SYSTEM IS ON TAP FOR TUESDAY INTO WEDNESDAY. && .NEAR TERM /UNTIL 4 AM FRIDAY MORNING/... 430 PM UPDATE... NOT MUCH CHANGE FROM PREVIOUS FORECAST AS ELEVATED CONVECTION OVER MTP-BID CONTINUES TO MARCH ENE ON THE NORTHERN EDGE OF INSTABILITY GRADIENT ALOFT. SURFACE WAVE NEAR NYC ALONG QUASI- STATIONARY FRONT CONTINUES COOL/STABLE ENE LOW LEVEL FLOW INTO THE REGION...THUS ANY CONVECTION AND UPDRAFTS WILL NOT BE ROOTED AT THE SURFACE ACROSS SOUTHERN NEW ENGLAND. THIS SHOWS UP NICELY ON SPC MESOANALYSIS PAGE WITH MU CAPES CONFINED WELL TO THE S AND W OF NEW ENGLAND WITH CONVECTION RIDING THE POLARWARD SIDE OF THIS GRADIENT. NOT EXPECTING MUCH CHANGE WITH TIME AS COOL/STABLE SHALLOW LAYER WILL NOT BE DISLODGED. THUS CONVECTION SHOULD BE CONFINED TO THE SOUTH COAST AND THE ADJACENT COASTAL WATERS. AS A RESULT MAIN HAZARDS THIS AFTERNOON AND EARLY THIS EVENING WILL BE HEAVY DOWNPOURS AS PLUME OF 2 INCH PWATS ADVECT NE FROM NJ/NYC AREA INTO SOUTHERN NEW ENGLAND. HEAVIEST RAINFALL SHOULD BE FOCUSED ALONG THE SOUTH COAST INCLUDING THE CAPE AND ISLANDS. INSTABILITY ALOFT IS MARGINAL SO THREAT FOR SMALL HAIL IS LOW DESPITE STRONG 0-6 KM SHEAR OF 40 KTS. SHOWERS AND ISOLATED TSTMS WILL LIFT INTO CENTRAL AND NORTHERN NEW ENGLAND THIS EVENING AS DRY SLOT APPROACHES FROM THE SOUTHWEST. HOWEVER SPOTTY LIGHT RAIN AND DRIZZLE MAY DEVELOP GIVEN MOIST ENE LOW LEVEL FLOW. THIS MARITIME FLOW WILL ALSO LIMIT ANY TEMP FLUCTUATIONS WITH READINGS REMAINING IN THE 60S. ALTHOUGH IT WILL BE SOMEWHAT HUMID WITH DEW PTS IN THE 60S AS WELL. THIS WILL LEAD TO PATCHY FOG BECOMING MORE WIDESPREAD AFTER SUNSET. SO THE THEME/TRENDS FOR LATER THIS EVENING AND OVERNIGHT WILL BE FOR SHOWERS AND ISOLATED TSTMS TO MOVE OFFSHORE WITH JUST SPOTTY LIGHT RAIN/DRIZZLE AND FOG FOR THE REMAINDER OF THE NIGHT. HEAVIEST RAIN SHOULD BE INTO EARLY THIS EVENING AS SUBTROPICAL PWAT PLUME MOVES OFSHR AFT 00Z. && .SHORT TERM /4 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... FRIDAY... DEEP LAYER MOISTURE LIFTS INTO NORTHERN NEW ENGLAND WITH MID LEVEL DRY AIR OVERSPREADING THE REGION. THIS DRY AIR MAY STEEPEN MID LEVEL LAPSE RATES. HOWEVER LOW LEVEL ESE FLOW SHOULD KEEP LOW CLOUDS AND COOL TEMPS LOCKED IN ACROSS THE REGION. THUS ANY CONVECTION TOMORROW SHOULD BE ELEVATED LIKE TODAY. ALTHOUGH PWATS DO LOWER SOMEWHAT SOME TROPICAL DOWNPOURS LESS LIKELY AND NOT AS WIDESPREAD. ALTHOUGH AFTERNOON SHOWERS AND ISOLATED TSTMS SHOULD REFIRE AS MOIST CYCLONIC FLOW CONTINUES ACROSS THE REGION. SHOWERS AND ISOLATED TSTMS REMAIN IN THE FORECAST FRI NIGHT AS FRONTAL BOUNDARY REMAINS NEARBY ALONG WITH CYCLONIC FLOW ALOFT. NOT MUCH CHANGE IN TEMP GIVEN THE ONSHR FLOW AND CLOUD COVER. && .LONG TERM /SATURDAY THROUGH THURSDAY/... MAIN POINTS... *COLD FRONT TO SWEEP THRU THE RGN SAT INTO SAT NGT *HIGH PRES IN CONTROL FOR SUNDAY INTO MONDAY *ANOTHER WET WX DISTURBANCE FOR TUE INTO EARLY WED *DRY INTO THE END OF THE WEEK OVERVIEW... HAVE BLENDED MORESO WITH THE 12Z NAM/9Z SREF DURING THE EARLY PERIOD WHILE TAKING A BLENDED 50/50 WEIGHT FOR THE 12Z GFS/0Z ECMWF BEYOND SUNDAY. MDL SOLNS ARE REMAINING FAIRLY CONSISTENT WITH SOME MINOR TIMING DIFFERENCES INTO THE LONG-RANGE...ALBEIT THE OVERALL PATTERN IS FAIRLY CONSISTENT BETWEEN SOLNS...INCLUDING RUN-TO-RUN. SATURDAY AND SATURDAY NIGHT... WAA AND UPR LVL RIDGING THRU THE CNTRL PLAINS WILL ACT TO ENHANCE THE THERMAL/H3-JET AXIS ON THE BACK SIDE OF THE NEG TILTED MID-LVL TROF OVER NEW ENGLAND. WILL SEE RESULTANT SHRTWV ENERGY ROTATE AROUND THE BACKSIDE OF THE TROF...ACTING TO USHER COOLER AIR BEHIND A LEADING COLD FRONT SEWD THRU THE FCST AREA AND KICK THE MID-LVL TROF NEWD OUT OF NEW ENGLAND SAT AFTN AND INTO THE EVNG PERIOD. BIGGER QUESTION IS WHETHER THE AREA AHEAD OF THE COLD FRONT WILL DESTABILIZE TO ALLOW FOR CONVECTIVE DEVELOPMENT. DEPARTING OCCLUDED SYSTEM WILL ALLOW FOR ENTRAINMENT OF DRIER AT MID-UPR LVLS WHICH MAY ALLOW FOR SOME BREAKS IN THE CLOUD COVER. IN ADDITION THE ROTATING SHRTWV ENERGY THRU THE RGN SHOULD LIFT THE SFC WARM FRONT STALLED S OF NEW ENGLAND THE PAST FEW DAYS TO FINALLY LIFT N...SO LOW CLOUD DECKS MAY SCATTER. AND SHOULD ALL THIS COME TO FRUITION FEEL SFC BASED INSTABILITY MAY DEVELOP...ALBEIT FAIRLY WEAK AROUND 500 J/KG AT THE MOST. NEVERTHELESS WITH CONVECTION ALONG THE COLD FRONT... SHEAR VECTORS ALONG WITH A LINEAR PROFILE OF 30-40 KT SHEAR FROM 0-6 KM DISCERNED FROM 12Z NAM SOUNDINGS SUPPORT MULTICELLULAR TO SQUALL- LINE TYPE CONVECTION. INTO THE EVENING PERIOD AND IN WAKE OF THE COLD FRONT WILL SEE HEIGHT RISES IN ASSOC WITH A BUILDING RIDGE TRANSLATING E OUT OF THE GRT LKS RGN AND COOLER AIR...WITH H925 TEMPS AS LOW AT +12-14C...INVADE W PORTIONS OF NEW ENGLAND INTO SUNDAY MORN. WILL KEEP CHC POPS FOR THE AFTN INTO EVNG...WITH SLGT CHC OVER THE NW FCST AREA BEYOND THE EVENING AS AN INVERTED MID-LVL TROF AND SOME OROGRAPHIC EFFECTS COULD LEAD TO SOME SHOWERS ALONG THE W SLOPES OF THE BERKSHIRES. MAY SEE A PERIOD OF CLEARING OVRNGT...BETTER CHCS TO THE S. ANY E/NE FLOW DURING THE DAY WILL VEER S/SW WITH THE LIFTING WARM FRONT...ONLY TO BACK OUT OF THE NW WITH THE PASSAGE OF THE COLD FRONT. SUNDAY AND SUNDAY NIGHT... MAY SEE SOME SLGT CHC POPS CONTINUE INTO THE MORNING PD ALONG THE W SLOPES OF THE BERKSHIRES WITH THE INVERTED TROF AXIS OVER N NEW ENGLAND AS THE MAIN SYSTEM FOR THE PAST SEVERAL DAYS GRADUALLY LIFTS NEWD. OTHERWISE PRES RISES CONTINUE AS SFC HIGH MOVES E OUT OF THE GRT LKS RGN. WILL SEE LGT AND VRB FLOW DURING THE PD AS THE HIGH SETTLES OVER NEW ENGLAND INTO SUNDAY NIGHT...COULD SEE A FAIRLY COOL NIGHT INTO MONDAY MORN...AND MAY NEED TO CONSIDER FOG IMPACTS IN ASSOC WITH FAIRLY MOIST LLVLS DUE TO ANTECEDENT RAINS AND A COOLER AIR MASS SETTLING OVER THE RGN...AS WELL AS DRIER AIR ENTRAINING OVER THE RGN ALLOWING SKIES TO CLEAR INTO MONDAY MORN. MONDAY AND MONDAY NIGHT... SFC HIGH PRES WELL IN CONTROL. SHOULD STILL SEE MOSTLY CLEAR CONDITIONS WITH WINDS VEERING OUT OF THE S AS THE HIGH TRANSLATES E AND OFFSHORE. MDL SOLNS BEGINNING TO DIVERGE AS TO THE EVOLUTION OF A SYSTEM EJECTING OUT OF THE OH RVR VLY. MAY SEE SOME MID-HIGH LVL CLOUDS STREAM E AND OVER THE FCST RGN LATE IN THE PD. NOTABLY THE SYSTEM HAS BEEN SLOWED BY BOTH THE GFS/ECMWF...SO WILL KEEP THE PERIOD DRY. WITH ABUNDANT SUNSHINE AND S WINDS...WILL GO ABOVE MOS GUIDANCE AND TREND WARM. TUESDAY AND TUESDAY NIGHT... MDL SOLNS FAIRLY CONSISTENT...ALBEIT A FEW TIMING DIFFERENCES...UPON A MID-LVL DISTURBANCE AND SFC COLD FRONT SLIDING THRU THE RGN INTO THE LATE PERIOD. COULD SEE SOME SIGNIFICANTLY WARMER AIR AND INSTABILITY BUILD ALONG AND AHEAD OF THE SFC COLD FRONT LENDING TO CONVECTIVE POSSIBILITIES...BUT WILL ONLY SPECULATE FOR NOW. WILL PLACE HIGHER CHC POPS FOR THE LATE AFTN PERIOD INTO WED MORN...AND LEAN WITH THE WARMER SIDE OF MOS GUIDANCE. WEDNESDAY AND WEDNESDAY NIGHT... COLD FRONT EXITS THE AREA THRU THE MORNING HRS...MAY SEE WET WEATHER LINGER FOR THE E HALF OF THE FCST RGN INTO THE AFTN. NW FLOW AND CLEARING CONDITIONS AS HIGH PRES BUILDS OUT OF THE GRT LKS RGN WITH MUCH COOLER AIR...LGT/VRB N/NW FLOW BEHIND THE COLD FRONT. THURSDAY AND FRIDAY... HIGH PRES IN CONTROL WITH LGT AND VRB W/NW FLOW. LOOKS TO BE FAIRLY DRY AND MOSTLY CLEAR. MAY SEE SOME STRATOCU ON THURSDAY WITH CYCLONIC FLOW ON THE BACKSIDE OF DEPARTING LOW FROM WED. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT MODERATE...30 PERCENT TO 60 PERCENT HIGH...GREATER THAN 60 PERCENT THROUGH 00Z... NOT MUCH CHANGE FROM CURRENT CONDITIONS. SHOWERS WILL BECOME MORE WIDEPSREAD AS THE AFTERNOON PROGRESSES. MVFR VSBYS ACROSS EASTERN MA MAY LIFT A BIT ONCE RAIN COMMENCES. MVFR CIGS WESTERN NEW ENGLAND SHOULD PERSIST AS WELL AS IFR CIGS EASTERN NEW ENGLAND. CHANCE OF THUNDER REMAINS LOW AS TSTMS SHOULD WEAKEN FROM SW TO NE. OVERALL CONFIDENCE IS MODERATE. AFTER 00Z... TREND WILL BE FOR WIDESPREAD IFR CONDITIONS AS THE NIGHT PROGRESSES. SHOWERS SHOULD BECOME LESS NUMEROUS WITH TIME BUT FOG WILL INCREASE IN COVERAGE. OVERALL CONFIDENCE IS MODERATE. FRI/FRI NIGHT... IFR CONDITIONS EARLY WILL IMPROVE TO MVFR DURING THE DAY WITH ANY SHOWERS/TSTMS ISOLATED OR WIDELY SCATTERED IN COVERAGE. CIGS AND VSBYS MAY SLIP BACK TO IFR FRI NIGHT. OVERAL CONFIDENCE IS MODERATE. KBOS TERMINAL... IFR CIGS AND MVFR VSBYS LIKELY TO CONTINUE WITH SHOWERS OVERSPREAD THE REGION FROM SW TO NE. TSTMS SHOULD REMAIN SOUTH OF THE TERMINAL TONIGHT WITH A DECREASING TREND FOR SHOWERS AS THE NIGHT PROGRESSES. FOR FRI/FRI NIGHT IFR CONDITIONS SHOULD TREND TO MVFR DURING THE AFTERNOON WITH ANY SHOWERS/TSTMS ISOLATED TO WIDELY SCATTERED IN COVERAGE. MVFR CONDITIONS WILL LIKELY SLIP TO IFR FRI NIGHT. OUTLOOK...SATURDAY THROUGH TUESDAY... SATURDAY... MEDIUM CONFIDENCE. WARM FRONT WILL LIFT N THRU THE DAY DURING WHICH CIGS AND VSBYS MAY IMPROVE TO MVFR/VFR. THEREAFTER A COLD FRONT WILL SWEEP THRU THE TERMINALS ALONG AND AHEAD OF WHICH THERE IS THE POSSIBILITY FOR TSRA. SHOULD TSRA DEVELOP ANTICIPATE TEMPO MVFR/IFR CONDITIONS FOR BOTH CIGS AND VSBYS. ANTICIPATE S/SW FLOW WITH THE PASSING WARM FRONT BACKING OUT OF THE W/NW WITH THE COLD FRONT WHICH SHOULD EXIT THE TERMINALS BY SUNDAY MORNING. SUNDAY AND MONDAY... MEDIUM CONFIDENCE VFR. MAY SEE STRATOCU...SOME OF WHICH MAY BE MVFR OVER THE W TERMINALS...OVER MOST OF THE TERMINALS. HIGH PRES BUILDING OUT OF THE E SO LOOK FOR LGT AND VRB FLOW SLOWLY REVERTING OUT OF THE S ON MONDAY. TUESDAY... MEDIUM CONFIDENCE MVFR/VFR. ANOTHER WET WEATHER SYSTEM AND ATTENDANT COLD FRONT ON TAP FOR THE AFTN INTO EVNG PD ALONG AND AHEAD OF WHICH TSRA MAY BE POSSIBLE. ALL ASIDE RA EXPECTED AND MAY LEND TO MVFR CIGS AND VSBYS...POSSIBLE IFR. SHOULD SEE S/SW FLOW AHEAD OF THE FRONT BACK OUT OF THE W/NW AS THE COLD FRONT TRANSLATES OVER THE TERMINALS INTO MORNING. && .MARINE... TONIGHT... ENE FLOW CONTINUES WITH UP TO 20-25 KT OFF CAPE ANN WATERS SO SCA CONTINUES. PATCHY FOG CONTINUES ALONG WITH SCT SHOWERS/TSTMS WITH A FOCUS OF STORMS ACROSS THE SOUTH COASTAL WATERS EARLY THIS EVENING. FRI/FRI NIGHT...ONSHORE FLOW WEAKENS BUT PATCHY FOG CONTINUES ALONG WITH SCT SHOWERS/TSTMS. OUTLOOK...SATURDAY THROUGH TUESDAY... SATURDAY... INCREASING S/SW FLOW IN RESPONSE TO AN APPROACHING COLD FRONT WILL LEND TO SEAS BUILDING AROUND 5 FEET...ESPECIALLY FOR THE S OPEN WATERS. WILL SEE SEAS LINGER INTO SUNDAY MORN AS THE COLD FRONT SLIDES ACROSS THE WATERS. SUNDAY AND MONDAY... SEAS BELOW SCA THRESHOLDS AS HIGH PRES BUILDS OVER THE RGN. LGT AND VRB FLOW GRADUALLY BECOMING SLY INTO MONDAY. TUESDAY... ANOTHER COLD FRONT APPROACHES THE WATERS WITH INCREASING S/SW WINDS IN RESPONSE. WILL SEE SEAS BUILD TO AROUND 5 FEET ESPECIALLY FOR THE S OPEN WATERS. && .HYDROLOGY... PERIODS OF SHOWERS WILL CONTINUE ACROSS SOUTHERN NEW ENGLAND THROUGH SATURDAY. HIGH PRECIPITABLE WATER VALUES REPEATEDLY REACH OUR AREA AND PROVIDE THE FUEL FOR LOCALLY HEAVY DOWNPOURS. OVERALL AREAL AMOUNTS SHOULD REMAIN BELOW FLOOD INDICES SO AREAL FLOODING IS NOT ANTICIPATED. BUT LOCALLY HEAVY DOWNPOURS COULD INSTIGATE URBAN AND POOR DRAINAGE FLOODING...ESPECIALLY THIS EVENING. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT FRIDAY FOR ANZ250-251. && SYNOPSIS...NOCERA/SIPPRELL NEAR TERM...NOCERA SHORT TERM...NOCERA LONG TERM...SIPPRELL AVIATION...NOCERA/SIPPRELL MARINE...NOCERA/SIPPRELL HYDROLOGY...STAFF
Hazardous weather outlook, Jun 23, 4:25 PM EDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 425 PM EDT THU JUN 23 2011 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-242030- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 425 PM EDT THU JUN 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. AS SHOWERS AND ISOLATED THUNDERSTORMS TAPER OFF THROUGH THE EVENING PERIOD THE POTENTIAL OF LOCALLY HEAVY RAINFALL CONTINUES WHICH MAY RESULT IN URBAN AND POOR DRAINAGE FLOODING...ESPECIALLY ACROSS PORTIONS OF SOUTHERN NEW ENGLAND. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND SCATTERED THUNDERSTORMS FRIDAY AND SATURDAY MAY AGAIN PRODUCE LOCALLY HEAVY RAINFALL RESULTING IN URBAN AND POOR DRAINAGE FLOODING. THERE IS A LOW CHANCE OF THUNDERSTORMS IN WESTERN NEW ENGLAND ON FRIDAY AND AGAIN ON SATURDAY THAT MAY PRODUCE GUSTY WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-242030- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 425 PM EDT THU JUN 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 23, 3:46 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
346 PM EDT THU JUN 23 2011
RIZ008-232045-
BLOCK ISLAND RI-
346 PM EDT THU JUN 23 2011
AT 340 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL 8 MILES WEST OF BLOCK ISLAND...OR ABOUT 16 MILES
SOUTHEAST OF FISHERS ISLAND...MOVING EAST AT 30 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...BLOCK ISLAND.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.
THIS STORM WAS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW! IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES AND BALL FIELDS.
&&
LAT...LON 4115 7162 4116 7162 4118 7162 4121 7158
4123 7158 4124 7157 4122 7155 4118 7156
4116 7153 4114 7156 4114 7160
DOODYSpecial weather statement, Jun 23, 5:48 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
548 PM EDT THU JUN 23 2011
MAZ024-232245-
NANTUCKET MA-
548 PM EDT THU JUN 23 2011
AT 546 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL 11 MILES SOUTHWEST OF NANTUCKET...MOVING NORTHEAST
AT 35 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...NANTUCKET.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.
THIS STORM WAS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW! IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES AND BALL FIELDS.
&&
LAT...LON 4123 7001 4124 7012 4130 7028 4131 7025
4129 7023 4130 7019 4131 7008 4135 7003
4137 7003 4139 7006 4140 7005 4137 7001
4128 6995 4126 6995
DOODYThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 3:28 AM EDT | Small Craft Advisory | BOX | 25 hr | |
| Jun 23, 10:39 AM EDT | Special Weather Statement | BOX | Hampden | 51 min |
| Jun 23, 3:27 PM EDT | Special Marine Warning | BOX | 63 min | |
| Jun 23, 4:14 PM EDT | Special Marine Warning | BOX | 61 min | |
| Jun 23, 4:48 PM EDT | Special Marine Warning | BOX | 57 min | |
| Jun 23, 5:56 PM EDT | Special Marine Warning | BOX | 31 min | |
| Jun 23, 6:26 PM EDT | Special Marine Warning | BOX | 64 min | |
| Jun 23, 7:08 PM EDT | Areal Flood Advisory | BOX | Nantucket | 25 min |
| Jun 23, 7:21 PM EDT | Special Marine Warning | BOX | 26 min | |
| Jun 23, 3:46 PM EDT | Special Weather Statement | BOX | Washington | 59 min |
| Jun 23, 4:33 PM EDT | Areal Flood Advisory | BOX | Washington | 2 hr |
Nearby
Special Weather Statements in Massachusetts, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.